If you take large doses of Provigil, overdose effects may include irritability, shakiness, nausea, and insomnia. Specific effects will depend on how much is taken and if Provigil is combined with other substances. In the few reported cases, people also reported hallucinations, high blood pressure, and chest pain. Various Provigil overdose treatment options are available, including certain medications, "pumping the stomach," and supportive care.
Provigil Overdose: An Overview
Provigil® (modafinil) is a prescription medication used to help people with certain sleep disorders to stay awake and alert. The effects of a Provigil overdose will vary, depending on a number of factors, including the Provigil dosage and whether it is taken with any other medicines, alcohol, food, or street drugs (especially stimulants).
If you happen to overdose on Provigil, seek immediate medical attention.
Symptoms of a Provigil Overdose
In studies, large doses of Provigil (1000 to 1600 mg per day, compared to the usual dose of 200 mg per day) caused the following effects:
- Shakiness (tremor)
- Feelings of a rapidly or forcefully beating heart (known as heart palpitations)
- Unusual bruising or bleeding.
Since Provigil has been approved for use, there have been reported cases of Provigil overdose. In these cases, the following additional problems occurred:
- A rapid heart rate (tachycardia) or a slow heart rate (bradycardia)
- High blood pressure (hypertension)
- Chest pain
- Loss of life (in cases where Provigil was combined with other medications).